Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 54, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 5, 2025, 7:30 AM CDT for 7 counties in Tennessee. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 7:30 AM CDT (12:30 UTC)
- Expired
- Apr 6, 2025, 2:00 PM CDT
- In force
- 31 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 61 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.5 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 6:16 AM CDT, 1 hour 14 minutes earlier. Its key messages:
- Updated at 616 AM CDT Sat Apr 5 2025
- Major life-threatening flooding is expected to develop for northwest Middle Tennessee late Saturday through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 8 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers.
- Severe thunderstorms will be possible again Saturday afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes.
Area forecast discussion, Apr 5, 6:16 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 616 AM CDT Sat Apr 5 2025 ...New AVIATION... .KEY MESSAGES... Updated at 616 AM CDT Sat Apr 5 2025 - Major life-threatening flooding is expected to develop for northwest Middle Tennessee late Saturday through Sunday morning. Additional rainfall of 3 to 5 inches will be common with localized 8 inch amounts. Additional rain will quickly aggravate existing flood conditions and produce new flash flooding. Emergency personnel and resources should be ready to activate for evacuations and water rescues. River levels will remain elevated into next week, including the Cumberland and Duck Rivers. - Severe thunderstorms will be possible again Saturday afternoon and evening. Damaging winds, large hail, and torrential downpours will be the main features, and there will be a risk for tornadoes. && .SHORT TERM... (Tonight through Sunday Night) Issued at 1042 PM CDT Fri Apr 4 2025 It's been an intense week at the weather bureau. From last Sunday, pretty much right through this afternoon, we've been dealing with severe weather and flooding. Fortunately, the last several hours have been relatively quiet. This has given us a chance to grab our bearings and assess what we have ahead -- which is more of the same. Currently, torrential rainfall and thunderstorms continues to plague the mid-Mississippi Valley. Storms along the frontal boundary associated with this lingering weather system continue to fire up with some severe storms in the mix. Throughout the rest of the night, this boundary will push its way towards Middle TN. With us being in the warm sector, a few showers are popping up on radar west of I-65 and while there may be a rumble of thunder associated with them, these storms will be benign as a ridge of high pressure keeps things tamped down. However, as we get towards daybreak, models are consistently showing showers and storms breaking across the TN River starting what will be a very active 24-36 hours here in Middle TN. I don't expect anything severe during the morning hours (though storms will need to be monitored closely), but what the morning rain will do is further prime the pump for flooding concerns tomorrow night. The front is expected to slow during the morning and get hung up somewhere across the mid-state. Confidence is not great on exactly where that will occur, but wherever it does, this is going to be the focus mechanism for storms tomorrow afternoon. Latest CAMs suggest the stall to occur near I-40 or just to the south and as it does, a line of thunderstorms should start to push through the area. It will likely be along this line of storms where a bulk of the severe weather will occur. Damaging straight line winds, hail and even tornadoes will be possible as a QLCS-type structure is progged to move through the area. Current trends have this starting in our west in the 3 to 4 pm time frame, with the line traversing the rest of Middle TN through the late afternoon and early evening hours. Of note, I have seen at least *some* model suggestion that discrete storms are possible ahead of the line. While I'm not sure there will be enough forcing for this, if one or two do occur, this will present a higher tornado threat. Needless to say, being weather aware tomorrow will be necessary. On top of the severe threat is what will likely become the bigger issue by early Sunday morning: the rain. Models are very consistently showing a sharp gradient of rainfall totals across the mid-state. The heaviest rains of 4 to 6 inches are currently being suggested along and west of I-65, with a special focus on areas north of I-40 and west of I-65 (or our NW quadrant) where 7 to 8 inches will be possible. Here's the problem: in the area of concern, 3-hr Flash Flood guidance is about 1.5 inches. This is not good. While 4 to 6 inches is expected, current ensembles suggest about a 25% chance of over 6 inches, especially in Stewart, Montgomery, Houston and Robertson counties -- all of which are already completely soaked. Of course, where this boundary stalls out tomorrow will drive a lot of the rain focus, but I think, as the previous forecast discussion highlighted, we are looking at a situation of life-threatening flash flooding which will likely lead to numerous evacuations and water rescues by early tomorrow evening. Emergency personnel and resources across northwest Middle Tennessee should be prepared for activation Saturday afternoon through Saturday night and into Monday morning. If that's not enough, while we've had a lull in the activity this evening, all of this water will have to go somewhere Sunday and Monday. This means river flooding. We currently have multiple points expected to reach minor and moderate flood stage, but Port Royal is expected to climb into major flood stage by Monday morning. If you live near or have interests near any rivers in western Middle TN, you will want to monitor these closely as river levels will remain dangerously high in several places through the first half of next week. I know flash flooding isn't as interesting as talking about severe storms, but this situation needs to be taken seriously. If you encounter water across roadways, find another route. If you don't and your vehicle gets swept up in flood waters, not only have you put your own life in danger, but now you've put those who have to rescue you in danger, as well. The severe threat should be over before midnight tomorrow night in Middle TN, but Sunday isn't going to be dry. Rain and scattered storms are expected throughout the day. While intensity and coverage will be lower, Sunday's rainfall will likely maintain any existing flooding that's ongoing across the area. && .LONG TERM... (Monday through next Saturday) Issued at 1042 PM CDT Fri Apr 4 2025 By Sunday evening, the spigots should finally turn off. As I said earlier, the threat won't be over as the river flooding will continue through mid-week, but our next chance of rain should hold off until Thursday. Until then, we should enjoy below normal temperatures with Tuesday and Wednesday mornings in the 30s. && .AVIATION... (12Z TAFS) Issued at 616 AM CDT Sat Apr 5 2025 TSRA is expected to affect the area the entire day today, so TAFs will be MVFR or below, dropping to IFR in thunderstorms. Winds will be gusting to 20 knots today, turning northerly into Sunday morning. Expect TSRA to linger into tomorrow as well, especially in the morning hours but exit from west to east. && .PRELIMINARY POINT TEMPS/POPS... Nashville 83 55 62 43 / 70 90 80 20 Clarksville 75 48 55 39 / 100 100 80 20 Crossville 81 57 66 41 / 20 80 90 50 Columbia 85 54 65 41 / 60 90 80 20 Cookeville 82 56 65 41 / 40 90 90 40 Jamestown 83 54 65 39 / 50 90 90 40 Lawrenceburg 84 57 66 42 / 40 90 80 20 Murfreesboro 86 55 66 41 / 50 90 80 30 Waverly 78 49 57 38 / 100 100 70 10 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for TNZ005>011-023>031- 056>060-062-093. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....Holley
In the hours before
Special weather statement, Apr 5, 5:58 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
558 AM CDT Sat Apr 5 2025
TNZ005-006-023-025-051145-
Stewart TN-Dickson TN-Montgomery TN-Houston TN-
558 AM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DICKSON...WESTERN
MONTGOMERY...SOUTHEASTERN STEWART AND NORTHEASTERN HOUSTON COUNTIES
THROUGH 645 AM CDT...
At 557 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tennessee Ridge, or near Erin, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Erin, Cumberland City, Indian Mound, Palmyra, Tennessee Ridge,
Cunningham, Woodlawn, Slayden, and Clarksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 8739 3632 8737 3623 8771 3624 8777
3624 8781 3646 8782
TIME...MOT...LOC 1057Z 241DEG 33KT 3635 8779
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Apr 5, 6:46 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
646 AM CDT Sat Apr 5 2025
TNZ006-007-023-025-026-051215-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
646 AM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DICKSON...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN HOUSTON...NORTHWESTERN CHEATHAM AND
SOUTHWESTERN ROBERTSON COUNTIES THROUGH 715 AM CDT...
At 646 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Dickson, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Charlotte, Pleasant View, Cheatham Dam, Vanleer, Ashland City,
Slayden, Cunningham, and Coopertown.
This includes Interstate 24 between mile markers 17 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 8701 3607 8755 3613 8755 3618 8757
3634 8757 3652 8701
TIME...MOT...LOC 1146Z 244DEG 47KT 3622 8743
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MuellerSpecial weather statement, Apr 5, 6:50 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 AM CDT Sat Apr 5 2025
TNZ006-007-051215-
Robertson TN-Montgomery TN-
650 AM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES THROUGH 715 AM CDT...
At 650 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cedar Hill, Adams, and Clarksville.
This includes Interstate 24 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3655 8690 3642 8733 3664 8735 3664 8690
TIME...MOT...LOC 1150Z 245DEG 36KT 3655 8723
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MuellerSpecial weather statement, Apr 5, 7:11 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
711 AM CDT Sat Apr 5 2025
TNZ006-007-025>027-051245-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
711 AM CDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DAVIDSON...
NORTHEASTERN DICKSON...SOUTHEASTERN MONTGOMERY...CHEATHAM AND WESTERN
ROBERTSON COUNTIES THROUGH 745 AM CDT...
At 711 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Coopertown, or 8 miles north of Ashland City, moving
east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ridgetop, Cheatham Dam, Greenbrier, Pleasant View, Beaman Park,
Springfield, Ashland City, Coopertown, Joelton, Goodlettsville,
Millersville, Orlinda, and Cross Plains.
This includes the following highways...
Interstate 65 near mile marker 98.
Interstate 24 between mile markers 17 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3641 8671 3642 8675 3641 8675 3638 8673
3635 8672 3634 8671 3630 8671 3616 8723
3645 8724 3659 8672
TIME...MOT...LOC 1211Z 252DEG 38KT 3638 8709
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
MuellerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:53 PM CDT | River Flood Advisory | OHX | Humphreys | 11 hr |
| Apr 5, 5:24 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 36 min |
| Apr 5, 5:58 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 47 min |
| Apr 5, 6:46 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 29 min |
| Apr 5, 6:50 AM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Apr 5, 7:11 AM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 34 min |
| Apr 5, 7:32 AM CDT | Special Weather Statement | OHX | Sumner | 28 min |
| Apr 5, 9:38 AM CDT | Flash Flood Warning | OHX | Cheatham, Clay, Davidson, Dickson, Macon, Montgomery and 5 more | 4 hr |
| Apr 5, 2:07 PM CDT | Special Weather Statement | OHX | Stewart | 38 min |
| Apr 5, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 36 min |
| Apr 5, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 50 min |
| Apr 5, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 47 min |
| Apr 5, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Perry and 1 more | 56 min |
| Apr 5, 3:48 PM CDT | River Flood Advisory | OHX | Hickman | 7 hr |
| Apr 5, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 34 min |
| Apr 5, 4:03 PM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lawrence, Lewis, Maury, Perry and 1 more | 19 hr |
| Apr 5, 4:06 PM CDT | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 24 min |
| Apr 5, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 54 min |
| Apr 5, 4:27 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Apr 5, 4:30 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Montgomery, Robertson, Sumner, Wilson | 19 hr |
| Apr 5, 4:32 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 18 hr |
| Apr 5, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 48 min |
| Apr 5, 4:46 PM CDT | Tornado Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 44 min |
| Apr 5, 4:51 PM CDT | Tornado Warning | OHX | Macon, Robertson, Sumner | 24 min |
| Apr 5, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Rutherford, Smith, Sumner, Trousdale and 1 more | 60 min |
| Apr 5, 5:10 PM CDT | Tornado Warning | OHX | Macon, Sumner, Trousdale, Wilson | 50 min |
| Apr 5, 5:38 PM CDT | Tornado Warning | OHX | Clay, Macon | 31 min |
| Apr 5, 5:40 PM CDT | Flash Flood Warning | OHX | Bedford, Hickman, Marshall, Maury, Rutherford, Williamson and 1 more | 17 hr |
| Apr 5, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 56 min |
| Apr 5, 6:14 PM CDT | Flash Flood Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 4 more | 12 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.